Arizona, 2005High Wind in Arizona, July 8, 2005
July 8, 2005 · NWS FGZ · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Jul 8, 2:30 PM MST, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 8, 2:30 PM MST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
230 PM MST FRI JUL 08 2005
.SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER THE DESERT SOUTHWEST
THROUGH THE WEEKEND. A DRY SOUTHWEST FLOW WILL CONTINUE TO BRING
CLEAR SKIES AND BREEZY AFTERNOON WINDS. MOISTURE WILL SLOWLY
INCREASE FROM THE SOUTHEAST NEXT WEEK. THIS WILL LEAD TO PARTLY
CLOUDY SKIES AND AN INCREASING CHANCE OF AFTERNOON SHOWERS AND
THUNDERSTORMS FOR THE LATTER HALF OF THE WEEK.
&&
.DISCUSSION...SOME CLOUDINESS AND CONVECTION TAKING PLACE ALONG THE
NM BORDER THIS AFTERNOON. EXPECT THIS MOISTURE TO BE SHUNTED
EASTWARD TOMORROW AS AN INCREASINGLY DRY SW FLOW INVADES THE STATE
AHEAD OF AN APPROACHING EPAC TROF. THE WEEKEND LOOKS DRY WITH
OCCASIONAL AFTERNOON BREEZES. THE HIGH PRESSURE SYSTEM BUILDS AGAIN
AND THE CENTER SHIFTS INTO THE GREAT BASIN NEXT WEEK. THIS WILL LEAD
TO A MORE EASTERLY FLOW ALOFT AND A SEEPAGE OF MOISTURE INTO THE
STATE FROM THE SOUTHEAST. MODELS STILL PROG THIS MOISTURE AS MAINLY
MID/UPPER LEVEL...BUT BELIEVE THE LOWER LAYERS WILL BEGIN TO
MOISTEN. HAVE INCREASED POP OVER THE HIGHER TERRAIN NEXT WEEK IN
ANTICIPATION OF THE MOISTENING OF THE AIR MASS. TEMPS TO REMAIN WARM
BUT WILL BE A SHADE COOLER DUE TO THE EXPECTED INCREASE IN CLOUD
COVER. DF
&&
.AVIATION...FOR THE 00Z PACKAGE...LOOK FOR LOCALLY BREEZY SOUTHWEST
WINDS TO CONTINUE ACROSS NORTHERN AZ TAF LOCATIONS INTO THIS
EVENING. FOR MOST AIRPORTS...WINDS SHOULD CALM SIGNIFICANTLY AFTER
AROUND 02-04Z. OTHERWISE...THE PATTERN OF MOSTLY BENIGN AVIATION
WEATHER IS EXPECTED TO CONTINUE FOR THE NEXT 24 HRS. AVIATION
SECTION NOT UPDATED FOR AMENDMENTS. KD
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jul 8, 7:54 AM MST, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
754 AM MST FRI JUL 8 2005
AZZ004>018-037>040-090700-
BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY-
KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO-
LITTLE COLORADO RVR VLY IN COCONINO CO-
LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS-
NORTHEAST PLATEAU AND MESAS SOUTH OF 264-
NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY-
OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS-
YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS-
754 AM MST FRI JUL 8 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR...
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
High Wind, Little Colorado River Valley in Apache County
- When
- July 8, 6:45 PM MST
- Where
- Little Colorado River Valley in Apache County forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.396, -109.489 (the zone’s center; the record gives no point)
The St Johns Airport recorded a 62 MPH wind gust.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in Florida, July 8 to 9, 20051 death · $7.2 million · 3 events
- Hurricane in Florida, July 8 to 10, 20051 death · 4 events
- Hail in Nebraska, July 8, 2005$2.3 million · 2.5 in hail · 1 event
- Hail and Heavy Rain in Nebraska, July 8, 2005$275,000 · 1.75 in hail · 4 events
- Lightning Strike in Michigan, July 8, 2005$50,000 · 1 event
- Tornadoes in Virginia, July 8, 2005$12,000 · F1 · 3 events
- Flash Flood and Damaging Wind in Mississippi, July 8, 2005$35,000 · 52 kt wind · 2 events
- Heavy Rain in New York, July 8 to 9, 2005$20,000 · 2 events
- Heavy Rain in New Jersey, July 8, 200516 events
- Lightning Strike in New York, July 8, 20051 injured · $10,000 · 1 event
- Heavy Rain in Pennsylvania, July 8, 20057 events
- Heavy Rain in Vermont, July 8 to 9, 20057 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468161.